← Return to What is your experience with Lamotrigine? Side effects?

Discussion
Comment receiving replies
@jakedduck1

@maggiek
Hi again,
From what I understood from previous posts you haven’t yet tried lamotrigine.
The allergy/rash is unlikely although I have read of people who did get a rash although I’ve never heard of anyone getting the serious rash Steven Johnson syndrome from it but of course that doesn’t mean it hasn’t happened. But there are tests for allergies to medication prior to you beginning them if you’re uncomfortable. These DNA test are especially recommended for people of Asian dissent.
Even if you should develop an allergy/rash only about 1% are serious and the rash would most likely disappear without treatment when the medication is discontinued.
I would not hesitate to take this drug if my doctor suggested it. If I developed a rash I would notify my doctor and inform s/he I was going to discontinue the medication. You can always resume Dilantin until you feel comfortable with another medication.
Take care and wishing you luck on the new medication,
Jake

Jump to this post


Replies to "@maggiek Hi again, From what I understood from previous posts you haven’t yet tried lamotrigine. The..."

Thanks. Good points. I have always resisted meds. Too many overall for Everything today. I think that’s why so many get sick at the drop of a hat. ….no Immune system anymore!